Despite advances in the prevention and management of chemotherapy-induced nausea and vomiting (CINV), these side effects remain among the most distressing for patients. We discuss the systematic review and meta-analysis by Patel et al (2022) evaluating effective and safe interventions to prevent acute phase CINV in adult and pediatric patients. With the advent of newer antiemetics during the last few decades, the incidence of CINV has improved especially for patients receiving highly emetogenic chemotherapy. Control of nausea remains an unmet need. Data on antiemetic safety are lacking. Future research should focus on patients receiving multiple-day chemotherapy, moderately emetogenic chemotherapy, but also on patients treated with low or minimally emetogenic chemotherapy. The identification of patients at high risk for CINV based on key patient-related risk factors prior to the initiation of a chemotherapy regimen is imperative, but in our view, these factors are not adequately taken into account.
|Translated title of the contribution||Nausea and vomiting after chemotherapy: an ongoing problem for patients|
|Journal||Nederlands Tijdschrift voor Geneeskunde|
|Publication status||Published - 10 May 2023|